Alert archive / Washington / Gale Warnings in 2016

Gale Warning 100, NWS Seattle, WA

November 26, 2016

NWS Seattle, WA issued this gale warning at Nov 26, 2016, 2:31 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2016, 2:31 AM PST (10:31 UTC)
Expired
Nov 26, 2016, 7:00 AM PST
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

983 
WHUS76 KSEW 261031
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
231 AM PST SAT NOV 26 2016

PZZ153-156-261630-
/O.UPG.KSEW.SC.Y.0279.000000T0000Z-161126T1100Z/
/O.NEW.KSEW.GL.W.0100.161126T1031Z-161126T1500Z/
/O.NEW.KSEW.SC.Y.0285.161126T1500Z-161127T0000Z/
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
231 AM PST SAT NOV 26 2016

...GALE WARNING IN EFFECT UNTIL 7 AM PST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM
PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. A SMALL CRAFT
ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN
EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST 25 TO 35 KT BECOMING NORTHWEST 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 4 TO 6 FT. WEST SWELL 10 FT AT 13
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT
MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-261630-
/O.EXB.KSEW.SC.Y.0281.000000T0000Z-161126T1900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST SAT NOV 26 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. 

* WIND AND WAVES...SOUTHEAST WIND 15 TO 25 KT. WIND WAVES 2 TO 4
  FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-261500-
/O.EXT.KSEW.SC.Y.0281.000000T0000Z-161126T1500Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
231 AM PST SAT NOV 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

* WIND AND WAVES...EAST WIND 15 TO 25 KT BECOMING WEST. WIND
  WAVES 2 TO 4 FT. WEST SWELL 8 FT AT 12 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-170-173-176-261630-
/O.EXT.KSEW.SC.Y.0279.000000T0000Z-161127T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM-
231 AM PST SAT NOV 26 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WINDS...NORTHWEST 15 TO 25 KT.

* WAVES/SEAS...WIND WAVES 2 TO 4 FT. WEST SWELL 10 FT AT 13
  SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-261630-
/O.CON.KSEW.RB.Y.0033.000000T0000Z-161127T0000Z/
GRAYS HARBOR BAR-
231 AM PST SAT NOV 26 2016

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

* COMBINED SEAS 10 FT. BAR CONDITIONS ROUGH.

* FIRST EBB...230 PM SATURDAY.

* SECOND EBB...3 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR
ENTRANCES.

&&

$$


WWW.WEATHER.GOV

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 25, 9:55 PM PST, 4 hours 36 minutes earlier.

Area forecast discussion, Nov 25, 9:55 PM PST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
955 PM PST Fri Nov 25 2016

.SYNOPSIS...Rain and mountain snow will continue tonight as a low
pressure system off the Oregon coast moves northeastward. The low
will move into western Washington Saturday morning and weaken. Precipitation
will taper off to showers Saturday afternoon and Saturday night.
After a break in the weather late Saturday night and Sunday
morning, a front will bring showers and possibly heavy mountain
snow Sunday night into early Monday. The active weather pattern
will then continue through much of next week.

&&

.SHORT TERM...Satellite imagery shows slow moving front offshore.
Rain out ahead of the front is mostly west of a line from about
Mount Baker to Seattle to Astoria. Temperatures at 9 pm were in
the 40s.

00z model runs consistent with previous runs taking the low
currently off the central Oregon coast northeastward to the
central Washington coast around 12z Saturday. The low will weaken
as it moves inland over northwest Washington Saturday morning.
Front associated with the low moving slowly eastward with the
surface low resulting in rain over western Washington overnight
into Saturday morning. The bulk of the moisture/higher
precipitation rates is aimed at the northwest Interior and the
North Cascades. Will leave the winter storm warning for the
Olympics, up to around a foot, and North Cascades, up to 18 inches
at Mount Baker, through Saturday morning with the snow level in
the 3000-3500 foot range. Precipitation amounts less over the
central Cascades with the highest snowfall amounts expected at
Paradise on Mount Rainier, around 10 inches. The winter weather
advisory will continue for the central Cascades.

Front moving through western Washington Saturday morning with the
steady rain changing to showers behind the front Saturday
afternoon.

Upper level trough moving through western Washington Saturday
night with precipitation being confined to the mountains and a
possible Puget Sound Convergence Zone over Snohomish county by
midnight.

Very weak upper level ridge providing a short break in the
precipitation Sunday morning. Next system moving down over the
area from the northwest Sunday afternoon with precipitation
spreading over all of western Washington at that time. Snow levels
will drop to 2500 to 3000 feet in the mountains behind the front
Sunday evening with a round of heavy snow possible in the passes.

Current forecast in good shape. No forecast update this evening.
Felton

.LONG TERM...Previous discussion follows. A generally active
weather pattern is expected next week. After a brief break Monday
night and early Tuesday, a strong and wet (albeit progressive)
front will move across the area later Tuesday through Wednesday.
Another break is possible later next week. Albrecht

&&

.AVIATION...An upper trough and surface low pressure system will
move through Western Washington later tonight and Saturday morning.
The air is moist and stable but will become somewhat unstable behind
the system on Saturday as the rain turns to scattered showers.

KSEA...Rain at times tonight with a light wind become southerly late
tonight as low pressure shifts north through the area and then moves
inland.

&&

.MARINE...There are two areas of falling pressures this evening,
one centered on the nrn Calif coast and the other just off the WA
coast. The split looking system might merge overnight which is
what the models suggests, and that might give a breezy Saturday
morning with small craft advisories possible for all the waters.

A front will arrive Sunday afternoon or evening with gales possible.
Another front will arrive Tuesday night or Wednesday with gales
again possible.

&&

.HYDROLOGY...The heavy rainfall that occurred across southwest and
west-central Washington Wednesday through Thursday night produced
flooding on the Skokomish River in Mason County, Skookumchuck
River in Thurston County and the Chehalis River around Grand
Mound. A flood watch continues for Lewis, Thurston, and Grays
Harbor counties. It is possible that the lower reaches of the
Chehalis could go above flood stage Saturday.

Models show another 12 hours of moderate to heavy rainfall
tonight into Saturday morning as a low pressure system moves
onshore on the central Washington coast and moves towards the
North Washington Cascades. The additional rainfall will have the
effect of slowing the recession of the rivers with the exception
of the Chehalis.

Elsewhere river flooding is not expected in the next 7 days.

Rainfall from recent events has left area soils saturated. USGS
soil wetness indices suggest landslides are possible in favored
locations. Rainfall tonight into Saturday morning will enhance
the landslide threat through Saturday. Felton

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Saturday afternoon for Cascades of Pierce
     and Lewis Counties-Central Coast-Lower Chehalis Valley Area-
     Southwest Interior.

     Winter Weather Advisory until noon PST Saturday for Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties.

     Winter Storm Warning until noon PST Saturday for Cascades of
     Whatcom and Skagit Counties-Olympics.

PZ...Small Craft Advisory for rough bar until 4 PM PST Saturday for
     Grays Harbor Bar.

     Small Craft Advisory until 3 AM PST Saturday for Coastal Waters
     From Cape Flattery To James Island 10 To 60 Nm-Coastal
     Waters From Cape Flattery To James Island Out 10 Nm-Coastal
     Waters From James Island To Point Grenville 10 To 60 Nm-
     Coastal Waters From James Island To Point Grenville Out 10
     Nm-Coastal Waters From Point Grenville To Cape Shoalwater
     10 To 60 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater Out 10 Nm-West Entrance U.S. Waters Strait Of
     Juan De Fuca.

&&

www.weather.gov/seattle

You can see an illustrated version of this discussion at
www.weather.gov/seattle/gafd/latest_webafd.html

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 2:31 AM PSTSmall Craft AdvisorySEW12 hr
Nov 26, 7:59 AM PSTGale WarningSEW2 hr
Nov 26, 10:15 AM PSTRiver Flood WarningSEWGrays Harbor43 hr
Nov 26, 12:21 PM PSTWinter Storm WatchSEW16 hr
Nov 26, 12:21 PM PSTWinter Storm WarningSEW7 hr
Nov 26, 2:37 PM PSTGale WatchSEW12 hr

Nearby

Gale Warnings in Washington, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.